MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752202
Medical Device Problem Code Inability to Irrigate (1337)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non health care professional reported that there was no irrigation of fluidics management system (fms) when it was in irrigation aspiration mode during cataract surgery.There were no system messages or error codes.They had to open new packs to complete the procedures.This occurred prior to patient contact but during surgery after cortex.There was no patient harm.
 
Additional Manufacturer Narrative
The customer did not retain the finished goods lot number specific to this event; therefore, device history record and lot history could not be reviewed.One turbid sample was returned for evaluation.Inspection of the sample found no obvious defects that would have contributed to the reported event.The fluidics management system (fms) cassette was tested on a calibrated console, primed and tuned with the ultrasonic hand piece successfully and could achieve maximum vacuum.No system message was generated during functional testing.No fluid or air leaks, and no cracks were observed from the connectors.Aspiration and irrigation flow rates were measured and found to be within specifications.Fluid also flowed from the balances salt solution (bss) bottle through the irrigation path continuously, no fluidic anomalies were observed.No occlusion or obstruction was identified during inspection and functional testing.After inspection and evaluation of the returned cassettes the root cause of the customer's event could not be established as irrigation performance met specifications.After investigation of this complaint, it has been determined that this sample functioned per specifications; therefore, no corrective action is required at this time.Based on our current tracking, there are no adverse trends for this reported complaint and lot.Before release from manufacturing, every procedure pak batch must pass quality testing and inspection confirming that the batch meets all product and packaging specifications.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17719733
Report Number1644019-2023-01209
Device Sequence Number7176697
Product Code LRO
UDI-Device Identifier00380657522026
UDI-Public00380657522026
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752202
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/11/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown